What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 31, 4:13 PM MST, 2 hours 47 minutes earlier. Its key messages:
- Strong to severe thunderstorms will continue to be possible for tonight and tomorrow, with large hail, damaging winds, flash flooding, and possibly one or two tornadoes all being risks with storms today and tomorrow.
- Showers and storms continue into Saturday, decreasing in coverage and intensity.
- A warming a drying trend sets in for Sunday into the beginning of next week.
Area forecast discussion, Jul 31, 4:13 PM MST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
513 PM MDT Thu Jul 31 2025
.KEY MESSAGES...
- Strong to severe thunderstorms will continue to be possible
for tonight and tomorrow, with large hail, damaging winds,
flash flooding, and possibly one or two tornadoes all being
risks with storms today and tomorrow.
- Showers and storms continue into Saturday, decreasing in coverage
and intensity.
- A warming a drying trend sets in for Sunday into the beginning
of next week.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 221 PM MDT Thu Jul 31 2025
Currently..
As of 2 PM, showers and thunderstorms have developed over our
western mountains, with a few of those storms showing signs of being
on the stronger side. Lots of lightning is being produced by these
storms, and lots of cu is developing on our plains as well as can be
seen on satellite imagery. A few storms have also formed up over the
Raton Mesa. Temperatures are mainly in the 70s and low 80s on the
plains. Dewpoints are mostly in the 50s on the plains and 40s over
the high country, though drier air is starting to work its way into
the mountains Leadville's dewpoint is 30F this hour. SPC meso
analysis has around 1500 J/Kg of CAPE and 20-25kt of bulk shear
analyzed over our mountain adjacent plains this hour. Also of note,
wildfire smoke and haze from fires burning to our west is thickening
over the area, and may become irritating to sensitive groups
throughout the next several hours.
Rest of Today and Tonight..
High res model guidance continues to show showers and thunderstorms
progressing eastwards into the eastern mountains through the next
couple of hours, and out onto our plains early this evening. This
looks to be a bit of a later show by Colorado standards, but current
thinking is that a few storms could still be strong to severe by the
time they make their way out onto the plains in the late
afternoon/early evening timeframe, especially given how high our
dewpoints are sitting. SPC meso analysis shows a strong line of
storms pushing into the plains through 7 PM with elevated CAPE
and shear still in place at this time. Most models solutions
point towards convection clearing east of the I-25 corridor by
around 10 PM or so at the latest, and east into Kansas by 2 AM
or so. The good news is that showers and thunderstorms will also
help to clear a lot us out of the smoke and haze for awhile
through the overnight hours, though it is expected to return
tomorrow. Patchy fog and low clouds will also be possible for
portions of the area, especially over the Palmer Divide and El
Paso County in general. Overnight low temperatures look to
remain mild once again with lows ranging from the 40s over
mountain valleys, to 50s over the I-25 corridor, to 60s on the
eastern plains.
Tomorrow..
Friday's setup is, synoptically, largely similar to today, though we
do see an increase in wind shear at the mesoscale level. We remain
in weaker west-northwest flow aloft, with moist southeasterly flow
at the surface. Another upper disturbance looks to pass overhead
through midday, providing another trigger mechanism for convection.
PWATs, forecast QPF amounts, and PoPs are mostly the same as well.
Moisture remains high, with afternoon dewpoints looking to remain in
the 60s and mid to upper 50s across the plains. This will mean
another day of marginal risk for severe thunderstorm development,
along with risks for flood flashing. High res model guidance
suggests another afternoon of decent CAPE in the 1500-2000 J/Kg
range, along with 35-45kt of shear along and east of the I-25
corridor. This setup would be supportive of damaging winds, large
hail, frequent lightning, excessive rainfall, and possibly a tornado
or two. Though storms will be moving more quickly, rainfall rates
will still be high. Any areas that see training storms, or have
received several days in row of heavy rain, will likely continue to
see risks for flash flooding tomorrow. We are outlooked for a
marginal risk for severe weather by SPC, and a marginal risk for
excessive rainfall by WPC. As for temperatures, we warm up by
several degrees tomorrow, with most of our plains seeing highs into
the upper 80s and low 90s. Wildfire smoke from fires burning to our
west will likely keep smoke and haze over the area through tomorrow
as well, especially during the daytime hours.
&&
.LONG TERM /FRIDAY THROUGH THURSDAY/...
Issued at 305 AM MDT Thu Jul 31 2025
Friday...Rather broad ridge of high pressure will be in place across
the Desert SW, with weaker west-northwest flow aloft, and warm
southerly flow at the surface. Dewpoints are forecast to continue to
be in the mid 50s to mid 60s across the plains, so there remains a
decent llvl pool of moisture to help fuel thunderstorm development,
supported by model CAPE of 1400-2200 j/kg across the east all the
way up to the eastern slopes of the eastern mts. An upper
disturbance is expected to cross the Rockies during the day,
providing the trigger for convection once again during the afternoon
and evening. Bulk shear is forecast to start out at around 35 kts by
midday, then by late afternoon increase to 50 kts for the far
eastern plains, so all the signs are there for potentially another
active day. SPC has included a Marginal area for severe weather
across much of the eastern plains Fri, while WPC has the entire area
within a Marginal for excessive rainfall, taking into account the
potential for periods of heavy rainfall from slow-moving storms.
With multiple days of spotty moderate to heavy rainfall, keep track
of those areas that are developing saturated ground as that will be
the precursor for potential flooding issues. As for high temps, Fri
starts a multiple day warming trend, with aftn readings in the upper
70s to lower 80s for the high valleys, and 80s to around 90F for the
plains.
Saturday...Upper ridge flattens out even more, providing for more of
a westerly flow aloft for storm movement and increased warming.
However, much of the upper pattern is somewhat identical to the
previous day, with about 2-3 degrees higher on the max temps.
Another upper disturbance crosses the Rockies during the day, once
again providing the spark for convection to tap into impressive CAPE
and bulk shear across the eastern plains. this time around, though,
the best conditions seem to lie closer to the eastern border, and
overall precipitation chances will be a bit lower regionwide. SPC
has painted the far eastern plains within a Marginal for severe
weather, and WPC continues to paint a sliver of Marginal for
excessive rainfall in the same area. As for temps, plan on highs in
the lower to mid 80s for the high valleys, and mid 80s to lower 90s
for the plains.
Sunday through Wednesday...Upper ridge builds back into the Four
Corners region starting Sunday, with the ridge axis situated over NM
and CO. This will produce a strong warming and drying trend for the
area, with temps climbing to above seasonal normals by Tue. Daily
convection chances are trending to be isolated at best, mainly tied
to the higher terrain. Moore
&&
.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 511 PM MDT Thu Jul 31 2025
Main concern will be thunderstorms late this afternoon/early
evening. Brief periods of strong gusty winds, small hail and
brief period of heavy rain, especially in KCOS and KPUB. Storms
may be possible once again late tomorrow afternoon. Otherwise
VFR conditions expected with diurnal wind flow.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...EHR
LONG TERM...MOORE
AVIATION...HODANISH
Hazardous weather outlook, Jul 31, 10:39 AM MST, 8 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1139 AM MDT Thu Jul 31 2025
COZ058>089-093>099-011745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1139 AM MDT Thu Jul 31 2025
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...This Afternoon and Tonight
Scattered to numerous showers and thunderstorm can be expected this
afternoon and evening, with the highest coverage over and near
the higher terrain. Storms will be capable of producing heavy rain
once again. However, storms will be moving a tad faster than in
previous days, which will lower the potential for flash flooding.
However, if storms move across areas where soils may be saturated
from previous heavy rainfall, flash flooding will still be
possible. Please stay weather aware this afternoon. Other storm
threats include gusty winds up to 45 mph, frequent lightning and
small hail, with one or two storms across the Pikes Peak region
possibly producing strong winds up to 60 mph and large hail. One
or two tornadoes or landspouts will also be possible.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Thunderstorms with potentially heavy rainfall are forecast Friday
across southern Colorado. The main concerns for thunderstorms
will be lightning and heavy rainfall. Flash flooding will be
possible, especially in areas that have seen recent heavy
rainfall, urban areas and burn scars.
Drier, hotter conditions move into the region over the weekend
into early next week. Mountain areas could see a few daily
afternoon and evening showers and thunderstorms.
.SPOTTER INFORMATION STATEMENT...
Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.
EHR/27
In the hours before
Special weather statement, Jul 31, 4:44 PM MST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Pueblo CO
544 PM MDT Thu Jul 31 2025
COZ081-085-010015-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
544 PM MDT Thu Jul 31 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TELLER AND WEST
CENTRAL EL PASO COUNTIES THROUGH 615 PM MDT...
At 544 PM MDT, Doppler radar was tracking a strong thunderstorm over
southwestern Colorado Springs, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph, locally heavy rainfall, and
up to penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Southern Colorado Springs, Fountain, Manitou Springs, Stratmoor, Fort
Carson, Security, Security-Widefield, Peterson Space Force Base, and
Cimarron Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3880 10496 3891 10484 3881 10462 3867 10476
TIME...MOT...LOC 2344Z 291DEG 12KT 3881 10484
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
KTSpecial weather statement, Jul 31, 4:51 PM MST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
551 PM MDT Thu Jul 31 2025
COZ086>088-010030-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
551 PM MDT Thu Jul 31 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN HUERFANO...NORTH
CENTRAL LAS ANIMAS AND SOUTHERN PUEBLO COUNTIES THROUGH 630 PM MDT...
At 550 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles south of Pueblo Reservoir to 9 miles
north of Walsenburg. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph, nickel size hail and torrential
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Colorado City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3820 10426 3760 10445 3773 10489 3816 10477
TIME...MOT...LOC 2350Z 272DEG 21KT 3808 10472 3776 10482
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
KTSpecial weather statement, Jul 31, 5:04 PM MST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Pueblo CO
604 PM MDT Thu Jul 31 2025
COZ076-077-081>083-085-010030-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Northwestern Fremont County Above 8500Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
604 PM MDT Thu Jul 31 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FREMONT...SOUTHERN
TELLER AND SOUTHWESTERN EL PASO COUNTIES THROUGH 630 PM MDT...
At 604 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Cripple Creek, or 29 miles southwest of Colorado
Springs, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cripple Creek and Victor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3859 10489 3852 10559 3861 10565 3870 10541
3870 10533 3873 10533 3885 10499
TIME...MOT...LOC 0004Z 252DEG 25KT 3864 10531
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HodanishLocal storm report, Jul 31, 5:45 PM MST, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
645 PM MDT Thu Jul 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM Flash Flood 4 S Colorado Springs 38.78N 104.82W
07/31/2025 El Paso CO Trained Spotter
Water on roadway 6 inches to a foot deep at
Hwy 115 and Star Ranch Road.
&&
mwSpecial weather statement, Jul 31, 5:51 PM MST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
651 PM MDT Thu Jul 31 2025
COZ081-083-085-086-010115-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
651 PM MDT Thu Jul 31 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL FREMONT...
SOUTHWESTERN EL PASO AND NORTH CENTRAL PUEBLO COUNTIES THROUGH 715 PM
MDT...These storms are producing intense rainfall.
At 649 PM MDT, Doppler radar was tracking a strong thunderstorm
near Fountain, or 13 miles south of Colorado Springs, moving
southeast at 25 mph. Other strong storms were noted over far
southwest El Paso and Far Northwest Pueblo counties
HAZARD...Torrential rainfall and Wind gusts up to 50 mph and penny
size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fountain, Penrose, and Fort Carson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3876 10489 3870 10474 3869 10463 3847 10456
3845 10501
TIME...MOT...LOC 0049Z 297DEG 22KT 3864 10481
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HodanishSpecial weather statement, Jul 31, 6:31 PM MST, 29 minutes before
Special Weather Statement
National Weather Service Pueblo CO
731 PM MDT Thu Jul 31 2025
COZ077-079-083-010200-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
731 PM MDT Thu Jul 31 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL FREMONT COUNTY
THROUGH 800 PM MDT...
At 730 PM MDT, Doppler radar was tracking a strong thunderstorm over
Royal Gorge, or 37 miles southwest of Colorado Springs, moving east
at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Royal Gorge and Canon City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3846 10541 3851 10536 3848 10518 3837 10528
TIME...MOT...LOC 0130Z 290DEG 12KT 3846 10532
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Hodanish